Asymptotically minimax estimation of order-constrained parameters and eigenfunctions of the laplacian on the ball

Adam Korányi; K. Brenda MacGibbon

Annales de l'I.H.P. Probabilités et statistiques (2002)

  • Volume: 38, Issue: 2, page 193-206
  • ISSN: 0246-0203

How to cite


Korányi, Adam, and MacGibbon, K. Brenda. "Asymptotically minimax estimation of order-constrained parameters and eigenfunctions of the laplacian on the ball." Annales de l'I.H.P. Probabilités et statistiques 38.2 (2002): 193-206. <>.

author = {Korányi, Adam, MacGibbon, K. Brenda},
journal = {Annales de l'I.H.P. Probabilités et statistiques},
keywords = {least favorable prior distribution; reflection groups; boundary value problems; asymptotic minimax risk},
language = {eng},
number = {2},
pages = {193-206},
publisher = {Elsevier},
title = {Asymptotically minimax estimation of order-constrained parameters and eigenfunctions of the laplacian on the ball},
url = {},
volume = {38},
year = {2002},

AU - Korányi, Adam
AU - MacGibbon, K. Brenda
TI - Asymptotically minimax estimation of order-constrained parameters and eigenfunctions of the laplacian on the ball
JO - Annales de l'I.H.P. Probabilités et statistiques
PY - 2002
PB - Elsevier
VL - 38
IS - 2
SP - 193
EP - 206
LA - eng
KW - least favorable prior distribution; reflection groups; boundary value problems; asymptotic minimax risk
UR -
ER -


  1. [1] P. Berard, Spectres et groupes cristallographiques I: Domaines euclidiens, Inventiones Mathematicae58 (1980) 179-199. Zbl0434.35068MR570879
  2. [2] P. Berard, G. Besson, Spectres et groupes cristallographiques II: Domaines spheriques, Annales de l'Institut Fourier30 (1980) 237-248. Zbl0426.35073MR597025
  3. [3] J.O. Berger, Statistical Decision Theory and Bayesian Analysis, Springer-Verlag, New York, 1985. Zbl0572.62008MR804611
  4. [4] P.E. Berkin, B.Ya. Levit, Second-order asymptotically minimax estimates for the mean of a normal population, Problemy Peredachi Informatsii16 (3) (1980) 60-79, Translation: Problems of Information Transmission (1981) 212–229. Zbl0466.62033
  5. [5] P.J. Bickel, Minimax estimation of the mean of a normal distribution when the parameter space is restricted, Ann. Statist.9 (1981) 1301-1309. Zbl0484.62013MR630112
  6. [6] N. Bourbaki, Éléments de mathématique, Fascicule XXXIV, Groupes et algèbres de Lie, Chapitres IV, V et VI, Hermann, Paris, 1969. 
  7. [7] L.D. Brown, Statistical Decision Theory, Mimeographed Notes, Cornell University, Ithaca, NY, 1979. 
  8. [8] L.D. Brown, L. Gajek, Information inequalities for the Bayes risk, Ann. Statist.18 (1990) 1578-1594. Zbl0722.62003MR1074424
  9. [9] G. Casella, W. Strawderman, Estimating a bounded normal mean, Ann. Statist.9 (1981) 868-876. Zbl0474.62010MR619290
  10. [10] D.L. Donoho, R.C. Liu, B. MacGibbon, Minimax risk over hyperrectangles and implications, Ann. Statist.18 (1990) 1416-1437. Zbl0705.62018MR1062717
  11. [11] A. Erdélyi, The Bateman Manuscript Project, Higher Transcendental Functions (3 volumes), McGraw-Hill, New York, 1953–1955, (Erdélyi A. (Ed.)). 
  12. [12] T.S. Ferguson, Mathematical Statistics, A Decision Theoretic Approach, Academic, New York, 1967. Zbl0153.47602MR215390
  13. [13] G.B. Folland, Introduction to Partial Differential Equations, Princeton University Press, 1995. Zbl0841.35001MR1357411
  14. [14] D. Gilbarg, N.S. Trudinger, Elliptic Partial Differential Equations of Second Order, Springer-Verlag, Berlin, 1983. Zbl0562.35001MR737190
  15. [15] G. Harder, A Gauss–Bonnet formula for discrete arithmetically defined groups, Ann. Sci. Ec. Norm. Super.4 (1971) 409-445. Zbl0232.20088
  16. [16] I.M. Johnstone, K.B. MacGibbon, Minimax estimation of a constrained Poisson vector, Ann. Statist.20 (1992) 807-831. Zbl0761.62006MR1165594
  17. [17] I.M. Johnstone, K.B. MacGibbon, Asymptotically minimax estimation of a constrained Poisson vector via polydisc transforms, Annales de l'Institut Henri Poincaré, Probabilité et Statistiques29 (1993) 289-319. Zbl0779.62022MR1227421
  18. [18] P.J. Kempthorne, Numerical specification of discrete least favorable prior distributions, SIAM J. Sci. Statist. Comput.8 (1987) 171-184. Zbl0618.65147MR879409
  19. [19] B.Ya. Levit, On asymptotic minimax estimates of the second order, Theor. Probab. Appl.25 (1980) 552-568, (Translation). Zbl0494.62035
  20. [20] B.Ya. Levit, Minimax estimation and positive solutions of elliptic equations, Theor. Probab. Appl.27 (1982) 563-586, (Translation). Zbl0518.62031MR673924
  21. [21] B.Ya. Levit, Second order asymptotic optimality and positive solutions of Schrödinger's equation, Theor. Probab. Appl.30 (1985) 333-363, (Translation). Zbl0608.62035MR792622
  22. [22] B.Ya. Levit, Evaluation of the minimax risk, in: Proc. Fourth International Vilnius Conf. Prob. Theory Math. Stat., Vilnius, Vol. 4, 1985, pp. 181-183. 
  23. [23] B.Ya. Levit, On second order admissibility in simultaneous estimation, in: Prohorov Yu.A., Sazonov V.V. (Eds.), Proc. 1st. World Congress Bernoulli Soc. Tashkent, USSR, VNU Sc. Press, Ultrecht, 1986. Zbl0686.62017MR1092458
  24. [24] P.G. MacDonald, The volume of a compact Lie Group, Inventiones Mathematicae56 (1980) 93-95. Zbl0426.22009MR558859
  25. [25] T. Robertson, F.T. Wright, R.L. Dykstra, Order Restricted Statistical Inference, Wiley, New York, 1988. Zbl0645.62028MR961262
  26. [26] D.A. Schoenfeld, Confidence bounds for normal means under order restrictions, with applications to dose-response curves, toxicology experiments, and low-dose extrapolation, J. Amer. Statist. Assoc.81 (1986) 186-195. Zbl0587.62194
  27. [27] H. Urakawa, Bounded domains which are isospectral but not congruent, Ann. Sci. Ec. Norm. Super.IV (15) (1982) 441-456. Zbl0505.58036MR690649
  28. [28] H. Urakawa, Reflection groups and the eigenvalue problems of vibrating membranes with mixed boundary conditions, Tohoku Math. J.II (36) (1984) 175-183. Zbl0552.35014MR742592
  29. [29] A. Wald, Statistical Decision Functions, Wiley, New York, 1950. Zbl0040.36402MR36976
  30. [30] G. Watson, A Treatise on the Theory of Bessel Functions, Cambridge University Press, Cambridge, 1962. MR1349110JFM50.0264.01
  31. [31] E. Zinzius, Minimaxschatzer für den Mittelwert υ einer normalverteilten Zufallgröße mit bekannter Varianz bei vorgegebener oberer und unterer Schranke für υ, Math. Operationsforsch. Statist. Ser. Statist.12 (1981) 551-557. Zbl0514.62013

NotesEmbed ?


You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.


Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.